View full discussion thread on HealthBoards.com:
   New here, xanax withdrawal (Addiction & Recovery board)

12th March 2006
Hi, I've been on a low dose of xanax for years, also some dalmane as needed for sleep. Is it possible on only .5 mg a day I am addicted? I am having horrible anxiety now since I've cut back, headaches too. Also I am a drinker, avg 20 beers a week, which that too trying to curb. My new doctor has reduced me to taking 1/2 of my .5 for a week then none.
12th March 2006
Only you can meaningfully decide if you are addicted yo Xanax or other drugs, although others may brand you. Generally the rule of thumb with addiction and substance abuse is that "if it costs you more than money then you've got a problem and are most likely an addict/alcoholic!"

Try to keep an open mind as you read the posts on these boards and examine your behavior. If you have a desire to stop drinking try AA or if you have a desire to stop using drugs of any sort you could also try NA. There's much advice you can find on these boards, but I can only share what's worked for me and when I realised that Alcohol was taking over my life and I was powerless over it once I took the 1st drink, I'm so grateful that AA was there for me, to help me find a lasting and happy sobriety.


Best wishes for you in the meantime
12th March 2006
20 beers a week could be the reason for your anxiety and headaches as well as sleeping problems/insomnia. You should not be drinking while on Xanax!!

Xanax is a benzodiazepine, which are known to cause a physical dependence, especially if used for 12 + weeks or on a dose over 4 mg a day.

I think you may be confusing "addiction" with "physical dependence". Addiction/Abuse is characterized by using a drug to obtain a euphoric feeling and knowing there may be a risk (health, law, etc.) but you take it anyways for the desired effect.
A physical dependence is characterized by physical "withdrawal" symptoms when the drug is suddenly taken out of your system.

Benzodiazepines can cause physical withdrawal symptoms such as muscle aches, muscle twitching, insomnia, appetite decrease, weight loss, problems concentrating, and anxiety among others. This is why your doc is tapering you off the drug (to lessen the effects of withdrawal)
0.5 mg a day is a very low dose, but if you've been on it for "years" then I'm sure you could have a physical dependence to it.

The beer will only make these symptoms worse (that is, of course, only after the initial happy intoxicated feeling goes away)

Personally, I would go get some Kava tea. Kava-Kava contains "kavalactones" which are well known to alleviate bad anxiety without causing side effects such as concentration problems or extreme sleepiness unless you drink too much of it. 3-5 cups a day could be very beneficial (if you can't stand the bitter taste, you could add lemon or whatever)- 6-8 cups may cause a person to have problems standing/walking because thier muscles are so relaxed. Kava's effects usually only last a couple hours and doesn't lead to a physical dependency, however it is such a (natural) relaxant that in 2001 it was banned in Canada, France, Germany, South Africa and other countries.

when you buy this stuff, BE SURE that it only contains the ROOT of the Kava plant (no stem or leaves!!)-DO NOT get Kava capsules (they don't work the same)- It's real easy to get high quality Kava tea in Hawaii and Fiji, or you can just order it online. - "Kanaka Kava" sells frozen and dried kava online. It tastes kinda bitter/ gross, but after one cup your tongue will probably be numb so it gets better.

You should quit the beer drinking soon. Since your a female, many beers will effect your hormones due to the yeast used to make the beer (Brewers Yeast effects female hormones differently then it effects males) The hormonal changes could lead to weight gain, moodiness-anxiety-etc. These hormonal changes are so severe that if often leads to an increace in female breast size. - which may or may not be a good thing, I'm just trying to point out that beer screws up the female body more then it screws up the male body.
Copyright ©2013 DrugTalk.com All rights reserved. Privacy Policy
Powered by HealthBoards.com
This site is owned and operated by Internet Brands, Inc.
Do not copy or redistribute in any form!